MAUDE Adverse Event Report: ALPHATEC SPINE INC MIS REDUCTION POLYAXIAL SCREWDRIVER, LOCKING (STAINLESS STEEL, RADEL); HXX

ALPHATEC SPINE INC MIS REDUCTION POLYAXIAL SCREWDRIVER, LOCKING (STAINLESS STEEL, RADEL); HXX
Model Number 16015-04
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned instrument is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
The tip snapped off the screwdriver while driving in the screw.The detached section remains entrapped beneath the rod and set screw.
 
Additional Manufacturer Narrative
Visual inspection of the returned polyaxial screwdriver found that the distal tip had fractured and became separated from the instrument.The evaluation determined the failure was the results of a torsional overload.

Brand Name
MIS REDUCTION POLYAXIAL SCREWDRIVER, LOCKING (STAINLESS STEEL, RADEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8544766
Report Number2027467-2019-00019
Device Sequence Number16758797
Product Code HXX
UDI-Device Identifier00190376146621
UDI-Public(01)00190376146621(10)8205603R1
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16015-04
Device Catalogue Number16015-04
Device Lot Number8205603R1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;